Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 2, NWS Missoula, MT

January 11, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Jan 11, 2006, 6:53 AM PST for Clearwater County, Idaho County, Idaho. It was in force for 93 min.

The area

The counties it named.

The facts

Issued
Jan 11, 2006, 6:53 AM PST (14:53 UTC)
Expired
Jan 11, 2006, 8:26 AM PST
In force
93 min
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-01-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-01-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 111453
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
753 AM MST WED JAN 11 2006

IDZ007-112100-
/O.NEW.KMSO.WI.Y.0002.060111T1453Z-060111T2100Z/
OROFINO/GRANGEVILLE REGION-
653 AM PST WED JAN 11 2006

...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. 

A STRONG SURFACE PRESSURE GRADIENT HAS SET UP OVER THE GRANGEVILLE
AREA PRODUCING SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 45
MPH. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EARLY
AFTERNOON AND THEN CONTINUE TO DECREASE THROUGH THE REMAINDER OF
THE DAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KMSO 111626
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
926 AM MST WED JAN 11 2006

IDZ007-111730-
/O.CAN.KMSO.WI.Y.0002.000000T0000Z-060111T2100Z/
OROFINO/GRANGEVILLE REGION-
826 AM PST WED JAN 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH WITH 
OCCASIONAL GUSTS TO 35 MPH. WINDS ARE EXPECTED TO CONTINUE TO SLOWLY
DECREASE THROUGH THE REST OF THE DAY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 11, 1:59 AM PST, 4 hours 54 minutes earlier.

Area forecast discussion, Jan 11, 1:59 AM PST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
259 AM MST WED JAN 11 2006

.SHORT TERM...THE MOIST PACIFIC WEATHER SYSTEM CONTINUES OVER
NORTH CENTRAL IDAHO AND WESTERN MONTANA. WITH THE VERY MILD
TEMPERATURES...MOST VALLEY LOCATIONS HAVE RECEIVED RAIN WHILE THE
MOUNTAINS HAVE GOTTEN SIGNIFICANT SNOWFALL TOTALS. A COLD FRONT
WILL PUSH ACROSS THE REGION EARLY THIS AFTERNOON. WHEN THIS
HAPPENS THE STEADY PRECIPITATION WILL CHANGE TO SHOWERS AND THE
VALLEY RAIN WILL MIX WITH SNOW AND AT MANY LOCATIONS CHANGE OVER
TO ALL SNOW. A WEST UPPER LEVEL FLOW WILL CONTINUE INTO THE
REGION FROM THE PACIFIC TONIGHT AND THURSDAY WITH A COLDER AND
UNSTABLE AIRMASS OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO.
THEREFORE...WILL KEEP A CHANCE OF LIGHT SNOW AND RAIN SHOWERS IN
THE FORECAST THROUGH THURSDAY NIGHT.

.LONG TERM...FRIDAY THROUGH WEDNESDAY. THE TREND FOR ACTIVE AND
UNSETTLED WEATHER CONTINUES INTO NEXT WEEK. FRIDAY MORNING A
SHARP UPPER LEVEL TROUGH OFF THE PACIFIC COAST WILL PLACE THE
NORTHERN ROCKIES UNDER SOUTHWESTERLY FLOW. THIS FLOW PATTERN WILL
USHER IN WARM PACIFIC MOISTURE WHICH WILL LEAD TO A DECENT WARM
OVER-RUNNING PRECIPITATION EVENT ON FRIDAY AND SATURDAY. IT APPEARS
AS THOUGH ENOUGH COOLER AIR WILL SETTLE WITHIN THE LOWEST VALLEY
LOCATION ACROSS NORTHWESTERN MONTANA PRIOR TO THE MOISTURES
ARRIVAL. THIS WILL CREATE THE POTENTIAL MORNING FREEZING RAIN
WITHIN THESE VALLEYS. BY SATURDAY EVENING A SURFACE COLD FRONT
WILL MOVE THROUGH WESTERN MONTANA AND CENTRAL IDAHO. THIS WILL
ONCE AGAIN DROP THE SNOW LEVELS TO NEAR VALLEY FLOORS BY LATE
SUNDAY AS SCATTERED SNOW SHOWERS PERSIST ACROSS THE AREA.

MONDAY A WEAK UPPER LEVEL RIDGE BEGINS TO FORM AND AN ASSOCIATED
SURFACE HIGH PRESSURE SYSTEM BUILDS OVER THE INTER-MOUNTAIN WEST.
THIS WILL ALLOW FOR SOME ADDITIONAL COOLING IN THE MOUNTAINS
HOWEVER VALLEY INVERSIONS SHOULD REMAIN IN PLACE KEEPING
TEMPERATURES IN THESE LOCATIONS MODERATED. ANOTHER WARM PACIFIC SYSTEM
WILL APPROACH THE NORTHERN ROCKIES ON TUESDAY BRINING MOUNTAIN
SNOW AND A MIX OF RAIN AND SNOW TO THE VALLEYS. THERE COULD BE
ANOTHER CHANCE OF FREEZING RAIN OVERNIGHT MONDAY FOR NORTHWESTERN
MONTANA VALLEYS...HOWEVER IT IS TOO SOON TO TELL FOR SURE. THE
REMAINDER OF THE WEEK LOOKS UNSETTLED AS A LARGE BROAD SCALE UPPER
LEVEL TROUGH BEGINS TO FORMS ACROSS THE UNITED STATES AND HINTS OF
MORE SEASONAL WINTER TEMPERATURES SHOW THEMSELVES.

&&

.AVIATION...THE MOIST PACIFIC WEATHER SYSTEM WILL CONTINUE TO
IMPACT WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THIS
AFTERNOON. RAIN IN THE VALLEYS AND SNOW OVER THE MOUNTAINS ALONG
WITH GUSTY SOUTHWEST WINDS WILL PERSIST INTO EARLY AFTERNOON.
MOUNTAINS AND PASSES WILL BE OBSCURED PLEASE SEE APPROPRIATE TAFS
AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
     KOOTENAI/CABINET REGION...WEST GLACIER REGION...LOWER CLARK
     FORK REGION...BITTERROOT/SAPPHIRE MOUNTAINS.

     WINTER STORM WARNING UNTIL 11 AM WEDNESDAY ABOVE 6000 FEET FOR
     BUTTE/BLACKFOOT REGION.

     WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4500 FEET FOR
     POTOMAC/SEELEY LAKE REGION.

ID...WINTER STORM WARNING UNTIL 5 PM WEDNESDAY ABOVE 4000 FEET FOR
     NORTHERN CLEARWATER MOUNTAINS...SOUTHERN CLEARWATER MOUNTAINS.

     WINTER WEATHER ADVISORY UNTIL 5 PM WEDNESDAY FOR WESTERN LEMHI
     COUNTY...EASTERN LEMHI COUNTY.

&&

SHORT TERM...KOLATA
LONG TERM...DICKERSON
AVIATION...KOLATA
Hazardous weather outlook, Jan 11, 6:37 AM PST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
737 AM MST WED JAN 11 2006

IDZ005>010-MTZ001>007-043-120000-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
637 AM PST WED JAN 11 2006 /737 AM MST WED JAN 11 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS WILL CONTINUE TODAY. SNOW LEVELS WILL BE
LOWERING...AND SNOW COULD MAKE IT DOWN TO THE VALLEY FLOORS BY
THIS AFTERNOON. HOWEVER...SIGNIFICANT ACCUMULATIONS WILL BE
RESTRICTED TO THE MOUNTAINS. SEE THE LATEST WINTER HIGHLIGHTS (GTFWSWMSO).

STRONG WINDS HAVE AGAIN DEVELOPED ON THE CAMAS PRAIRIE OF NORTH
CENTRAL IDAHO...AND WILL PERSIST INTO EARLY AFTERNOON. SEE LATEST
WIND ADVISORY (GTFNPWMSO).

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER SYSTEM FRIDAY AND FRIDAY NIGHT WILL BRING SNOW TO THE
MOUNTAINS.  THERE IS POTENTIAL FOR FREEZING RAIN IN MANY OF THE
MONTANA VALLEYS.  STAY CURRENT WITH LATEST FORECASTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 5:19 AM PSTHigh Wind WatchMSOClearwater, Idaho79 min
Jan 11, 8:28 AM PSTSnow and Blowing Snow AdvisoryMSOClearwater, Idaho4 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.